Rifabutin-related uveitis has been reported in AIDS patients who take a daily dose of 300 to 1800 mg of this drug. Presumed rifabutin-related uveitis is characterized by unilateral or bilateral anterior chamber inflammation with hypopyon accompanied by hyperemia, pain, photophobia, and vitritis. However, retinal manifestations or vitreous cytology of this entity have never been reported. This report describes a patient who had retinal vascular changes associated with uveitis while being treated with oral rifabutin. Fundus photographs and fluorescein angiograms documented resolved retinal vasculitis. Vitreous cytology of this case showed acute inflammatory cells. To the authors' knowledge, this is the first report of retinal vasculopathy in a patient with rifabutin-related uveitis and the first analysis of the vitreous cytologic aspects of this disease.
|Original language||English (US)|
|Number of pages||4|
|Journal||Ophthalmic Surgery and Lasers|
|State||Published - Apr 1 1997|
ASJC Scopus subject areas